MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 727.13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic forceps did not close after it was inserted into the eye during surgery.An alternate forceps was obtained in order to complete the procedure.There was no harm to the patient.
 
Additional Manufacturer Narrative
One forceps sample was received in opened original packaging including the cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The returned sample was functionally and visually inspected with the aid of a photomicroscope with various magnifications.The customer¿s complaint was not confirmed.It was found that the forceps could be activated, the opening and closing was good and it worked multiple times prior to and after cleaning.A root cause could not be determined because the sample meets the specifications.No corrective actions are required because there is no indication of a malfunction.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key11983534
Report Number3003398873-2021-00040
Device Sequence Number3165880
Product Code HNR
UDI-Device Identifier07612717071339
UDI-Public07612717071339
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number727.13
Device Lot NumberF194207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1